MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number C003D
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Before the surgery, it was found that there had been a foreign substance like a hair inside the package before opening the package.The product was not used for the patient.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number pbr514 -c003z, and no non-conformances were identified.Additional h3 investigation summary: a picture of the sample was received for analysis.Upon visual inspection of the picture, a foreign matter than appears to be a fiber could be observed inside of the package.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Additional h3 investigation summary: an unopened sample of product code c003d, lot # pbr514 was returned for evaluation.During the visual inspection of an unopened sample, a foreign matter (fibers) that appear to be suture were observed into the overwrap packet.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to sample condition the assignable cause is a foreign matter into the packet.

Brand Name
SILK SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8874231
Report Number2210968-2019-85305
Device Sequence Number16777723
Product Code GAP
UDI-Device Identifier10705031023345
UDI-Public10705031023345
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberC003D
Device Lot NumberPBR514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/19/2019
Patient Sequence Number1